Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

180 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes a black stool and diarrhea?

Answered by
Dr.
Dr. R.A. Singh

Emergency Medicine Specialist

Practicing since :2000

Answered : 2155 Questions

default
Posted on Thu, 28 Aug 2014 in Digestion and Bowels
Question: What causes a black stool? Some direa. Condition has occurred for the past 3 or 4 days.
doctor
Answered by Dr. R.A. Singh 33 minutes later
Brief Answer:
Bleeding in gastrointestinal tract can cause it.

Detailed Answer:
Hi,
Thanks for writing your query.

After reading your post, I would like to inform you that black stool can be due to bleeding in the gastrointestinal tract.
It should be properly investigated and treatment should be started.

Following investigations may be helpful :-
1. Stool examination.
2. Endoscopy.
3. Colonoscopy.
4. Hemoglobin levels.

I would advise that you should take an antacid like Omeprazole 40mg once a day before meals. This will help if bleeding is from Upper GI Tract.
Further medical management can be planned after knowing the reports of the above mentioned investigations.

Following precautions will be helpful :-
1.Avoid spicy and oily foods.
2.Avoid being empty stomach for long periods.
3.Avoid mental and emotional stress.
4.Avoid smoking and alcohol, if any.
5.Avoid self medications, especially pain killers and steroids.
6.Drink lots of water daily.

I hope this is helpful to you.
If you have any further query, I will be happy to help.
Thanks.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures
Medical Topics

Recent questions on  Omeprazole

doctor1 MD

Yes, I have a 13 yr old that has been vomiting and has had constipated/diarrhea for a month now. She has been seen by her physician and was prescribed Prilosec and miralax. She appears to be full of stool ( according to her x-ray). She is still having dull stabbing pain in her stomach and is still vomiting daily. She expresses vomiting is not always with nausea. I hope she will not need an endoscopy. I am wondering if it s GERD or IBS. Thanks for your response.

doctor1 MD

My friend just got out of the hospital, he was being treated for pneumonia and asthma. His complaints include the feeling of being choked, phlegm in the throat that s hard to expel and he has to drink water so some phlegm will come out and whenever he has the choking feeling, he also gets dizzy and increased heartbeat. Together with this, he also has hoarse voice right now, and loss of smell. He is 27 years old. He did endoscopy and the doctor found that thick mucus in his throat developed. He then prescribed Omeprazole and a nasal spray for the nose. However my friend is not very confident with the ENT doctor s diagnosis. With the choking feeling, he feels something is wrong. My question is, with the feeling of being choked and just generally different feeling , is he at risk for esophageal cancer? He smoked before (non-consistent in college), and very rarely drink alcohol.

doctor1 MD

Hi. Over the past month or so, any time I turn over to the other side in while in bed, my heart beats quickly, and I feel as though I just got finished running in a race; I have that exhausted feeling without the hard breathing. Also throughout the day, I have a shortness of breath and feel exhausted when doing anything like the laundry, making the bed, or cleaning. I have to sit down for about 10-15 minutes to rest. I also have GERD. I had an EKG, and that came back normal. I currently take 40 mg of Prilosec, and 100 mg of Zoloft. All of my bloodwork came back normal: WBC count RBC count, cholesterol, etc. I am scheduled to have a stress test, but I was wondering if it could be something else? Thank you!

doctor1 MD

Hi. I have rash under breast. Dr. Said it was yeast infection . Prescribed fluconazole but have not taken it yet. Last night areola sore to touch under nipple and feel hard lump. Same today. Also taking omeprazole for acid reflux. What should I do?

doctor1 MD

Can I take viagra whilst on prescriptions for ramipril 2.5mg, atorvastatin 20mg and omeprazole 20mg I have had haemochromatosis for 6 years Apart from that I’m healthy and run 60km on average per week including competitive races I have been...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I HAVE BEEN HAVING SEVERE CRAMPS/SHARP PAINS IN MY PELVIS FOR THE LAST 2 DAYS. IT IS SPORADIC BUT VERY UNCOMFORTABLE WHEN IT OCCURS. I CANT PINPOINT ANYTHING THAT I HAVE EATEN OR DONE THAT WOULD CONTRIBUTE TO THE ISSUE. I HAVE ALSO EXPERIENCED A...